MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Model Number 82-3162
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported the set pressure of a hakim valve (id 823162) unintentionally changed after mri examination.The valve was implanted via v-p shunt on (b)(6) 2012 with setting 80mmh2o in a (b)(6) year-old male patient.The set pressure was not changed since it was implanted.It could not be changed by using neodymium.However, the patient's symptoms worsened so the valve was removed and replaced on (b)(6) 2022.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot cnjcc6, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a cut/tear in the needle chamber was noted.The position of the cam when valve was received was 80mmh2o.The valve was hydrated.The valve was tested for programming and failed the test, the cam mechanism just wiggled a little bit during the programming process.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for occlusion, reflux, siphon guard and pressure.The valve was retested for programming and failed the test, the cam mechanism wiggled a little bit during the programming process.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was noted on the spring, on the cam mechanism and on the base plate.The cam magnets were controlled and failed.The root cause for the programing issue reported by the customer is due to the abnormal polarization of the cam magnets the root cause for the abnormal polarization was probably caused by an exposition of a too strong magnetic field, as noted in the ifu, ¿any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in a mri procedure.The root cause for the cut/tear in the silicone housing is probably due to a sharp or pointed object coming into contact with the silicone, as noted in the ifu silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14084163
Report Number3013886523-2022-00148
Device Sequence Number2148187
Product Code JXG
UDI-Device Identifier10886704041559
UDI-Public(01)10886704041559(17)170731(10)CNJCC6
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model Number82-3162
Device Catalogue Number823162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age11 YR
Patient SexMale